Alert archive / Guam / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Guam
NWS Guam issued this beach hazards statement at Mar 2, 2019, 2:21 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2019, 2:21 PM CST (20:21 UTC)
- Expired
- Mar 3, 2019, 10:43 PM CST
- In force
- 32 hr
- Issued by
- NWS Guam
The text
As transmitted.
133 WHMY40 PGUM 022021 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 621 AM CHST SUN MAR 3 2019 ...PORTUGUESE MAN-O-WAR RECENTLY ON GUAM BEACHES... .PORTUGUESE MAN-O-WAR WERE RECENTLY REPORTED ON GUAM BEACHES. IT IS RECOMMENDED THAT BEACHGOERS EXERCISE CAUTION UNTIL THEY HAVE NOT BEEN REPORTED FOR A FEW DAYS. GUZ001>004-031030- /O.EXP.PGUM.BH.S.0002.000000T0000Z-190302T2000Z/ /O.NEW.PGUM.BH.S.0003.190302T2021Z-190304T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 621 AM CHST SUN MAR 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY AFTERNOON... A BEACH HAZARDS STATEMENT FOR PORTUGUESE MAN-O-WAR IS NOW IN EFFECT THROUGH MONDAY AFTERNOON. * HAZARDS...PORTUGUESE MAN-O-WAR * TIMING...THROUGH MONDAY AFTERNOON * LOCATION...BEACHES ALONG EASTERN SHORES...INCLUDING PAGAT POINT...YPAN BEACH AND INARAJAN BAY. * POTENTIAL IMPACTS...CONTACT WITH PORTUGUESE MAN-O-WAR...ALIVE OR DEAD...CAN CAUSE EXTREME PAIN AND CAN BE FATAL IN SOME CASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER ALONG EASTERN SHORES AND AVOID MAKING CONTACT WITH ANY PORTUGUESE-MAN-O-WAR WASHED UP ON THE BEACHES. IF CONTACTED OR STUNG...WASH THE AREA THOROUGHLY WITH SEA WATER (NOT FRESH) AND TRY TO REMOVE ANY SPINES STILL LODGED IN THE SKIN. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ STANKO
3 follow-up statements
681 WHMY40 PGUM 030500 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 300 PM CHST SUN MAR 3 2019 ...PORTUGUESE MAN-O-WAR RECENTLY ON GUAM BEACHES... .PORTUGUESE MAN-O-WAR WERE RECENTLY REPORTED ON GUAM BEACHES. BEACHGOERS SHOULD REMAIN CAUTIOUS FOR A FEW MORE DAYS. GUZ001>004-031900- /O.CON.PGUM.BH.S.0003.000000T0000Z-190304T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 300 PM CHST SUN MAR 3 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY... * HAZARDS...PORTUGUESE MAN-O-WAR * TIMING...THROUGH MONDAY AFTERNOON * LOCATION...BEACHES ALONG EASTERN SHORES...INCLUDING PAGAT POINT...YPAN BEACH AND INARAJAN BAY. * POTENTIAL IMPACTS...CONTACT WITH PORTUGUESE MAN-O-WAR...ALIVE OR DEAD...CAN CAUSE EXTREME PAIN AND CAN BE FATAL IN SOME CASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER ALONG EASTERN SHORES AND AVOID MAKING CONTACT WITH ANY PORTUGUESE-MAN-O-WAR WASHED UP ON THE BEACHES. IF CONTACTED OR STUNG...WASH THE AREA THOROUGHLY WITH SEA WATER (NOT FRESH) AND TRY TO REMOVE ANY SPINES STILL LODGED IN THE SKIN. && $$
211 WHMY40 PGUM 032118 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 718 AM CHST MON MAR 4 2019 ...PORTUGUESE MAN-O-WAR RECENTLY ON GUAM BEACHES... .PORTUGUESE MAN-O-WAR WERE RECENTLY REPORTED ON GUAM BEACHES. BEACHGOERS SHOULD REMAIN CAUTIOUS FOR A FEW MORE DAYS. GUZ001>004-040600- /O.CON.PGUM.BH.S.0003.000000T0000Z-190304T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 718 AM CHST MON MAR 4 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CHST THIS AFTERNOON... * HAZARDS...PORTUGUESE MAN-O-WAR * TIMING...THROUGH THIS AFTERNOON * LOCATION...BEACHES ALONG EASTERN SHORES...INCLUDING PAGAT POINT...YPAN BEACH AND INARAJAN BAY. * POTENTIAL IMPACTS...CONTACT WITH PORTUGUESE MAN-O-WAR...ALIVE OR DEAD...CAN CAUSE EXTREME PAIN AND CAN BE FATAL IN SOME CASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER ALONG EASTERN SHORES AND AVOID MAKING CONTACT WITH ANY PORTUGUESE-MAN-O-WAR WASHED UP ON THE BEACHES. IF CONTACTED OR STUNG...WASH THE AREA THOROUGHLY WITH SEA WATER (NOT FRESH) AND TRY TO REMOVE ANY SPINES STILL LODGED IN THE SKIN. && $$ STANKO
668 WHMY40 PGUM 040443 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 243 PM CHST MON MAR 4 2019 GUZ001>004-040545- /O.CAN.PGUM.BH.S.0003.000000T0000Z-190304T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 243 PM CHST MON MAR 4 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE BEACH HAZARDS STATEMENT. NO PORTUGUESE MAN-O-WAR JELLYFISH HAVE BEEN SIGHTED THE LAST COUPLE OF DAYS. AS A RESULT...THE BEACH HAZARD STATEMENT HAS BEEN CANCELLED. && $$ MIDDLEBROOKE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Mar 2, 12:20 AM CST, 14 hours 1 minute earlier.
Area forecast discussion, Mar 2, 12:20 AM CST, 14 hours 1 minute before
Area Forecast Discussion National Weather Service Tiyan GU 420 PM ChST Sat Mar 2 2019 .Marianas Synopsis... Partly cloudy skies and only very isolated light showers are present across the Marianas, with moderate trade winds. Combined seas are running 5 to 6 feet at the buoys. && .Discussion... Little change is expected in the weather the next few days, with mainly dry conditions interrupted briefly by minor trade-wind disturbances Sunday night-Monday and Wed-Thu. Moderate winds and 4-6 ft seas wioll persist through Tue, followed by a small rise in winds and seas Wednesday. && .Eastern Micronesia... Moderate to locally strong trade winds are triggering patchy showers over the Marshall Islands, except in the north where it remains very dry. A few showers are also over southern Kosrae and Pohnpei States. Dry weather remains over Kosrae and Pohnpei. The pattern is drifting westward so patchy showers and fresh to strong winds are expected at Kosrae by Monday, and at Pohnpei on Tuesday or Wednesday. The focus of low-level convergence most of the heavier showers are expected along and south of 6N to 7N. The High Surf Advisory remains in effect for Kosrae, and marine conditions remain hazardous for small craft at Majuro. The hazardous marine conditions will likely spread to Kosrae by Wednesday and to Pohnpei by Thursday. && .Western Micronesia... A disturbance is centered south of Chuuk at 2N151E this afternoon with a surface trough northwestward to near Yap. Scattered showers and a few thunderstorms are present over southern Chuuk State while patchy showers are near the trough southeast of Yap. Fair weather remains over Koror for the near term. At Chuuk, there may be a few showers at times this week and marine conditions could approach hazardous levels by Tue or Wed. Only spotty showers are expected for Yap and Koror as the disturbance south of Chuuk edges westward during the coming days. Otherwise, relatively dry trade winds are expected for the region most of next week. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Beach Hazards Statement through tonight for GUZ001>004. Marianas Waters...None. && Middlebrooke/Simpson
Nearby
Beach Hazards Statements in Guam, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.